Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 20, 2000, 10:19 PM EDT for Gallia County, Jackson County, Ohio. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 10:19 PM EDT (02:19 UTC)
- Expired
- Sep 20, 2000, 11:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Gallia County, OH, Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:30 PM EDT | Thunderstorm Wind | Jackson, OH | Large trees and branches were knocked down. |
| Sep 20, 11:00 PM EDT | Thunderstorm Wind | Rio Grande, OH | Scattered locations had large trees uprooted or large branches snapped off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 8:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 210222 SVRCRW OHC009-053-079-105-167-210315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1019 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... ATHENS COUNTY IN OHIO... MEIGS COUNTY IN OHIO... WASHINGTON COUNTY IN OHIO... GALLIA COUNTY IN OHIO... * UNTIL 1115 PM EDT... * AT 1017 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR MCCONNELSVILLE ON SOUTHWEST TO NEAR JACKSON OHIO. THESE STORMS ARE MOVING EAST AT 40 TO 50 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON... RIO GRANDE...POMEROY...OAK HILL...MARIETTA...GALLIPOLIS... COOLVILLE...BEVERLY...ATHENS AND ALBANY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$Y
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:10 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 20, 9:10 PM EDT, 1 hour 9 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-210830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT WED SEP 20 2000 ISSUEDe PACKAGE UPDATE TO INCORPORATE WATCH 746. PACKAGE BASICALLY ON TRACK...EXCEPT ENHANCED WORDING IN ZONES AFFECTED BY 746. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
In the hours before
Special weather statement, Sep 20, 4:46 PM EDT, 5 hours 33 minutes before
KYZ101>103-OHZ066-067-075-076-083>087-WVZ005>011-202215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 446 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. A WARM AND BREEZY EARLY EVENING WILL SEE SCATTERED SHOWERS OR THUNDERSTORMS MOVING QUICKLY NORTHEAST AT AROUND 40 MPH...THROUGH SOUTHEAST OHIO. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. MEANWHILE...A SQUALL LINE OF STRONG SHOWERS OR THUNDERSTORMS WILL BE RACING NORTHEAST... THROUGH WESTERN AND NORTHERN OHIO EARLY THIS EVENING...SAY THROUGH 7 PM. THIS SQUALL LINE MAY AFFECT SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND THE OHIO VALLEY COUNTIES OF WEST VIRGINIA AFTER SUNSET... SAY BETWEEN 8 AND 11 PM. THE SQUALL LINE MAY BEGIN TO WEAKEN AS IT APPROACHES THE WEST VIRGINIA BORDER DURING THE LATE EVENING. IN ANY CASE...THE NATIONAL WEATHER SERVICE WILL BE MONITORING THE THUNDERSTORMS THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS FOR THE POSSIBILITY OF GUSTY SHOWERS AND THUNDERSTORMS.
Special weather statement, Sep 20, 7:12 PM EDT, 3 hours 7 minutes before
OHZ066-067-075-076-083>085-WVZ009>011-210011- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 712 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY NORTHEAST AT AROUND 40 TO 50 MPH...THROUGH SOUTHEAST OHIO. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. JUST AFTER 7 O'CLOCK...THE STRONGEST SHOWERS AND THUNDERSTORMS WERE WEST OF COLUMBUS. THE SHOWERS AND THUNDERSTORMS COULD REACH PERRY COUNTY BETWEEN 8 AND 9 O'CLOCK. OTHER SHOWERS AND THUNDERSTORMS MAY REACH SOUTHEAST OHIO AND THE PARKERSBURG VICINITY OF WEST VIRGINIA BETWEEN 9 AND 10 O'CLOCK.
Special weather statement, Sep 20, 8:21 PM EDT, 1 hour 58 minutes before
KYZ101>103-105-OHZ083-085>087-WVZ005>008-013-014-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY TOWARD THE NORTHEAST AT AROUND 50 MPH. AT 8:20 PM...THE LEADING EDGE OF THE GUSTY SHOWERS AND THUNDERSTORMS WAS NEAR COLUMBUS OHIO ON SOUTH TO NEAR HILLSBORO AND GEORGETOWN OF SOUTHERN OHIO. THE RAIN COULD REACH THE IMMEDIATE ASHLAND...HUNTINGTON...IRONTON VICINITY BETWEEN 10 AND 11 O'CLOCK. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. SHORT FUSE SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED IF STRONGER STORMS ARE DETECTED. .END / KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 67 min |
| Sep 20, 9:21 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 54 min |
| Sep 20, 9:21 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 54 min |
| Sep 20, 10:00 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 45 min |
| Sep 20, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 56 min |
| Sep 20, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.